psychiatrist

Discussion in 'General Parenting' started by klmno, Jan 29, 2009.

  1. klmno

    klmno Active Member

    psychiatrist just added abilify to the tegretol and lithobid. I told him I had made a parental decision and decided to try a few days without the naltrexone and things are looking good on that front. He told me that was fine- just keep some around in case cutting starts back. He also said it was ok to give difficult child nicorette gum if the urge to smoke became to great and was making him too restless. Then , he ordered a sleep study. Or- he wants a sleep study done but says I need to contact pediatrician to get it ordered.

    Funny how PO thinks all this can be lectured out of difficult child.
     
  2. totoro

    totoro Mom? What's a GFG?

    Nothing that a good talking to wont fix, right?
    We had a pediatrician that told us K needed a good spanking! She was 3. He was fired!
    I hope these medication changes keep helping!
     
    Last edited: Jan 29, 2009
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Are you gonna try the abilify? Are you gonna do the nicorette? Does difficult child want to stop smoking? What about chantix? Or wellbutrin? I can actually take wellbutrin.

    Cory did abilify along with lithium one time. It worked well. That was his last medication combo. Hey...have you had difficult child's thyroid checked lately? If his thyroid goes out of whack that can play a role in his behavior. Cory had to take thyroid medications because he went hypothyroid not long after starting lithium and his behavior went a bit erratic.
     
  4. klmno

    klmno Active Member

    Yep- I picked up the rx on the way home. I wouldn't do welbutrin- I tried it once and it made me a walking time bomb and with difficult child's manic incidences the 2 times he's tried AD's- I told psychiatrist today that I would NEVER give my son another one. That plus albuterol is what this whole episode a few months ago.

    I happened to already have nicorrete in the house and difficult child chews gum about all the time- he is showing more and more signs of anxiety. It seemed an easy fix one night when instead of getting violent, he told me he was really stressed and wanted a cig bad. I told him if he maintained and didn't get violent, I'd give him a piece of the gum and told him how to chew it so it gets in his system enough to chill him out a little. He's ok with it- and psychiatrist is ok with it.

    Yeah- spanking, consequences, rewards, and lecturing should fix it all- wonder why all of us here never thought about that?? DUH. Shoot, we don't need profs- we could just do what PO says.
     
  5. TerryJ2

    TerryJ2 Well-Known Member

    psychiatrist sounds okay. At least there's one bright spot. :)
    I would try to erase the PO from your mind unless you're in a rm together. It's Soooo aggravating.
    Sigh.
     
  6. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I can only do wellbutrin along with a MS. The abilify should help ALOT. I wonder if they will change the tegretol? How much lithobid is he on? Have they checked his levels of that lately? Im always looking at medications. I know what I feel like and know that sometimes you gotta play with those to get stable. Right now I think I need a medication check myself...lol.
     
  7. smallworld

    smallworld Moderator

    It's interesting. My son has reacted poorly to every SSRI he ever tried -- Prozac, Celexa, Lexapro and Zoloft. But he recently was rxed Wellbutrin, and he's doing really well on it. It is different from the SSRIs, which work on the neurotransmitter Serotonin. Wellbutrin works on the neurotransmitters Dopamine and Norepinephrine.
     
  8. klmno

    klmno Active Member

    I had heard wellbutrin was different- but given my reaction and that he's my bio-son, I would be afraid to try it. Anyway, no psychiatrist has suggested it at this point. The psychiatrist at the psychiatric hospital actually mentioned abilify but didn't start difficult child on it because he had just switched from depakote to tegrretol (that week) so he just upped the tegretol. Then I mentioned the abilify to psychiatrist today and after we discussed how difficult child has been this past week, he added abilify- mostly for anxiety and difficult child being drowsy and down a lot. He told me to watch and make sure it didn't "up" him too much, but said that was not real common.

    Oh- blood levels are all good. He had some major blood work done while in psychiatric hospital. They checked for every street drug imaginable and he was negative on all. :) Checked glucose, all the typical stuff plus stuff pertaining to medications. A couple of things were High but not things related to medications- protein and something else- I gave the papers to psychiatrist.
     
  9. totoro

    totoro Mom? What's a GFG?

    Hmm, I will have to keep the Welbutrin info in my hip pocket just in case. Either for me or K. I did the Zoloft but I was not on a MS at the time and then it seemed to trigger me.
    Trazadone really seems to help me. I take it at night and it helps me with sleep and has helped me with my anxiety as well.
    I am on Lamictal, Topamax and Trazadone. I don't have a lot of depression either, lots of ups and anxiety!!! Yipee.
    But I also think with age, ha ha, I have a bit more control and know when to just stick myself in the room and chill...
    I am also good about not doing *drugs*, getting sleep, eating healthy etc... all of the things that take a long time for our kids to figure out!
    I have no idea if my medication combo will work forever but it works for now.
    I just wish there was a manual for this junk.
     
  10. totoro

    totoro Mom? What's a GFG?

    Oh for what it's worth I was one who has pulled a knife numerous times on my Dad... not a good memory, but I am a pretty good person now, I would like to think.
    I also stabbed my Brother in the arm with a pencil. Almost all of the way through.
    Sure he deserved it, but still a little bit of an over-reaction! Ya think!
    My point is, we can get help and do better!
     
  11. klmno

    klmno Active Member

    Thanks, Totoro! About welbutrin- it had that reaction on me within about 3 days and got worse until I stopped it a few days later when I realized what was causing it. Then, it went away but I don't have a BiPolar (BP) diagnosis- at least, yet!
     
Loading...